Missouri, 2007Lightning Strike in Missouri, May 26, 2007
May 26, 2007 · NWS LSX · 1 event in 1 county or zone
Lighting strikes around 5:00 pm caused a power outage across most of downtown and in the North Business 54 area. At least two area homes also had minor damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lighting strikes around 5:00 pm caused a power outage across most of downtown and in the North Business 54 area. At least two area homes also had minor damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 26, 2:53 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, May 26, 2:53 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT SAT MAY 26 2007
.DISCUSSION...
THE CHARACTER OF THE AIR MASS TODAY IS A BIT DIFFERENT THAT THE
LAST FEW DAYS WITH SLIGHTLY STEEPER LOW LEVEL LAPSE RATES. THIS
PROFILE COMBINED WITH DIURNAL HEATING HAS RESULTED IN DECENT
INSTABILITY WITH SBCAPES AROUND 2000 J/KG...AND NO CAP WITHIN THE
WARM SECTOR ACROSS THE CWA. THE RESULT HAS BEEN SCATTERED
THUNDERSTORMS. SHEAR IS RATHER WEAK THUS THE CONVECTIVE MODE HAS
BEEN PULSE TYPE STORMS WITH DEADLY LIGHTNING...HEAVY DOWNPOURS...GUSTY
SFC WINDS...AND WITH THE STRONGEST...SOME ISOLD LARGE HAIL. WE
WILL CONTINUE TO SEE SCATTERED TSRA TRAVERSE SW TO NE ACROSS THE
CWA INTO THE EARLY EVENING...THEN ANTICIPATE A DRAMITIC DECREASE
WITH SUNSET AND THE LOSS OF HEATING AND INSTABILITY. OVERNIGHT WE
SHOULD CONT TO SEE A DECENT CHANCE OF SHRA AND TSRA ACROSS NE MO
INTO WEST CENTRAL IL WHERE THERE IS THE JUXTAPOSITION OF THE SWLY
LLJ AND DIVERGENCE ALOFT ASSOCD WITH AN ULJ ENTRANCE
REGION...ALONG AND IN ADVANCE OF THE NEXT ENCROACHING CDFNT.
ON SUNDAY THE REGION REMAINS WITHIN A DEEP WARM AND MOIST SWLY
FLOW AND THE WARM SECTOR CHARACTER SHOULD BE SIMILAR TO TODAY. THE
NEW FACTOR WILL BE THE COLD FRONT WHICH SHOULD SLOWLY PUSH SOUTH
TO THE VICINITY OF I-70 DURING THE AFTERNOON. THERE IS A RATHER
DEEP AND BROAD REGION OF ASCENT FORECAST TO SPAN THE FRONTAL ZONE
AND THE IMMEDIATE WARM SECTOR TO ITS SOUTH. THIS FORCING COMBINED
WITH THE AIR MASS CHARACTERIZED BY K INDICES IN THE MID 30S AND
MUCAPES AOA 1500 J/KG SHOULD YIELD MUCH GREATER STORM COVERAGE
THAN THE LAST FEW DAYS. WHILE IM NOT ANTICIPATING ANY MCS
DEVELOPMENT GIVEN THE LOW VALUES OF DP LAYER SHEAR...HIGH RAFL
RATES WITH INDIVIDUAL STORMS...SLOW STORM MOTION AND TRAINING
POTENTIAL COULD RESULT IN SOME LOCALLY HEAVY RAFL AMOUNTS IN THE
REGION ALONG AND NORTH OF I-70.
ANTICIPATING THE COVERAGE OF STORMS TO DIMINISH ON SUNDAY EVENING
MUCH LIKE TONIGHT BUT THE REGION INVOF OF THE FRONT WILL CONTINUE
TO BE SUPPORTIVE OF CONVECTION THROUGH THE NIGHT. THE FRONT THEN
RETREATS NORTHWARD ON MONDAY AND CURRENT INDICATIONS ARE THE WARM
SECTOR AIR MASS ON MONDAY AND TUESDAY WONT BE QUITE AS ACTIVE AS
TODAY...HOWEVER STILL CAPABLE OF ISOLD TO WDLY SCT MAINLY
AFTERNOON TSRA.
LOOKING TOWARDS THE EXTENDED RANGES...THERE IS GROWING MODEL
CONSENSUS THAT A DECENT COLD FRONT WILL MOVE THROUGH THE MS VLY ON
WED NIGHT ASSOCD WITH A TROF DIGGING SEWD FROM THE UPR MS VLY.
THIS TROF IS FCST TO DIG AND AMPLIFY WITH A LARGE SCALE MEAN UPPER
TROF DEVELOPING IN THE ERN U.S. DURING THE LATER HALF OF THE WEEK...
AND COOLER AND DRY WEATHER NEXT WEEKEND.
GLASS
&&
.AVIATION...
FOR THE 18Z TAFS...
HAVE TRIED TO PIN DOWN TIMING FOR TSRA THIS AFTN. AS OF 17Z...AIRMASS
HAS DESTABILIZED OVR PORTIONS OF CNTRL AND ERN MO WITH SB CAPE AROUND
2000 J/KG WHERE CLDS WERE ABLE TO CLEAR. WITH DEVELOPING CU
FIELD...EXPECT COVERAGE TO INCREASE THIS AFTERNOON. TSRA SHUD
DIMINISH THIS EVENING WITH LOSS OF SOLAR HEATING. CDFNT CURRENTLY
OVR CNTRL IA IS EXPECTED TO MOVE S AND REACH UIN AND COU AREA
AROUND 12Z SUNDAY. THIS FNT IS EXPECTED TO BECOME STATIONARY
ACROSS STL...SUS AND COU TMW AFTN. TIMING OF THE CDFNT IS TOO
UNCERTAIN TO INCLUDE IN TAFS ATTM.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, May 26, 3:09 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT SAT MAY 26 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
409 PM CDT SAT MAY 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH THE
EVENING HOURS. ALTHOUGH NO WIDESPREAD SEVERE WEATHER IS EXPECTED...A
FEW OF THE STRONGER STORMS MAY PRODUCE HEAVY RAIN...GUSTY WINDS...AND
SMALL HAIL. THE COVERAGE OF STORMS SHOULD DIMINISH ACROSS MUCH OF
THE AREA BY LATE EVENING...WITH THE GREATEST THREAT OF STORMS
DURING THE OVERNIGHT HOURS ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE LIKELY ACROSS A GOOD PORTION OF THE AREA ON SUNDAY.
ONCE AGAIN THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY
RAIN...GUSTY WINDS...AND POSSIBLY SMALL HAIL. SOME LOCATIONS ALONG
AND NORTH OF INTERSTATE 70 COULD SEE SEVERAL ROUNDS OF THUNDERSTORMS
TRAVERSE THE SAME SPOT...RESULTING IN LOCALLY HEAVY RAINFALL TOTALS.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE SUNDAY NIGHT THROUGH
WEDNESDAY NIGHT. THIS PERSISTENT THREAT OF THUNDERSTORMS WILL BE
PRODUCED BY A SERIES OF FRONTAL BOUNDARIES THAT ARE FORECAST TO
PUSH INTO THE AREA AND INTERACT WITH WARM UNSTABLE AIR THAT WILL
BE BLANKETING THE NATIONS MIDSECTION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF STRONG WINDS...HEAVY
RAIN...AND HAIL.
GLASS
In the hours before
Local storm report, May 26, 2:23 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL GRIGGSVILLE 39.71N 90.73W
05/26/2007 M1.00 INCH PIKE IL TRAINED SPOTTER
0310 PM HAIL GRIGGSVILLE 39.71N 90.73W
05/26/2007 M0.88 INCH PIKE IL TRAINED SPOTTER
&&
SIPPRELLLightning, Callaway
- When
- May 26, 4:00 PM CST
- Where
- Callaway County, Fulton
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 38.850, -91.930
Lightning strikes caused a power outage across most of downtown and in the North Business 54 area. At least 2 area homes also suffered minor damage from lightning strikes.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Alabama, May 26, 20071 death · 1 event
- Tornado and Flash Flooding in Kansas, May 26, 2007$300,000 · EF0 · 5 events
- Flooding and Damaging Wind in Illinois, May 26, 2007$50,000 · 60 kt wind · 5 events
- Lightning Strike in Indiana, May 26, 20071 injured · 1 event
- Hail in Indiana, May 26, 20070.88 in hail · 6 events
- Hail and Heavy Rain in Kansas, May 26, 20071 in hail · 5 events
- Hail and Damaging Winds in Illinois, May 26, 2007$10,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Virginia, May 26, 2007$3,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, May 26, 20073 events
- Hail and Damaging Winds in Ohio, May 26, 2007$2,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Illinois, May 26, 2007$5,000 · 1 in hail · 3 events
- Tornado and Hail in Iowa, May 26, 2007$1,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35936.